My fiance was taking citilopram for appx three week"s,She started hallucinating and having some very severe nightmares that seemed so real to her that she still think"s some of the stuff she dreamt/or halucinated about are as real as if they truly happened,she can no longer tolerate temperature change,she is usually very cold but it is like 85 degrees,She now suffers panic attacks on a daily basis and they are getting much worse,Her Dr. prescribed this to her and she did ask him what it was for and his reply was ,and I quote,"dont concern yourself with what it is,just take it to help you come off of xanax"She went and is still going through hell since she took this medicine,In my opinion,and I am very experienced with people who have dimentia and this medicine put her into one,If not,the most severe state of dimentia I have ever seen.
Does anyone know of these side affects of citilopram?
Added 29 Sep 2011:
This first started over a year ago,she is in a state of severe panic almost 24/7,I am so worried about her state of mind that I dont know how to deal with It,In my opinion the drug has affected her central nervous system and that is something I have very little knowledge of.Any help would be greatly appreciated.Thank"s.
I suggest your fiance get a second opnion from another gp,its seems to me the citropralam is making her worse instead of better, Although it does usually take from 4-6weeks before any improvements are noticed while starting any anti depressant,these signs of dementia are troublesome and should be reported to the prescribing gp. He/she most certainly should have explained what the medication was for and went through possible side effects etc that your fiance may experience while starting out on this.
Also you mentioned she is trying to get off of xanax,has she stopped taken them altogether or is she tapering off them?? It is advised that anyone taking xanax or any benzo or anti depressant for a period of time,should gradually come off them,instead of stopping suddenly as they can suffer withdrawls from the med and it is dangerous to the point of having a seizure.
I think your fiance should see another doc if possible,but most definitely report the symptoms she is having due to the citropralam.
Best wishes to you both and hope she feels well soon
Hello I'd just like to add to what puckiemull said. Replace her doctor ASAP. To prescribe Celexa/citilopram to replace Xanax (benzodiazpine) is not a wise choice. Citilopram is an anti-depressant. Your fiance is going through major xanax withdrawl. I know how that can be. It also can be very dangerous. xanax needs to be tapered of from. If anything, she should be on a medication that will help her fight her anxiety, such as Paxil. I strongly recommend that you contact another doctor, explain what has happened and get another perscription for her. Hope that this might have helped you and please get another if anything, opinion (phone a pharmacist, they know thier medications/drugs, often better than a physician).
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Jan 2011 • 1 answer
Posted 24 Mar 2012 • 3 answers
Posted 30 Aug 2014 • 1 answer
Posted 31 Dec 2014 • 2 answers
I took Prozac for 13 years very successfully, they then wore off! Went to Citilopram for 8 years no?
Posted 12 Jan 2016 • 2 answers